MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ SABOURAUD DEXTROSE AGAR SLANTS WITH CHLORAMPHENICOL; CULTURE MEDIA, SELECTIVE AND DIFFERENTIAL

BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ SABOURAUD DEXTROSE AGAR SLANTS WITH CHLORAMPHENICOL; CULTURE MEDIA, SELECTIVE AND DIFFERENTIAL
Model Number 221825
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using bd bbl¿ sabouraud dextrose agar slants with chloramphenicol atypical growth was observed by the laboratory personnel.The customer stated results were not reported out so there was no report of patient impact.The following information was provided by the initial reporter: " unexpected growth of bacteria.Does not inhibit growth ".
 
Additional Manufacturer Narrative
H.6.Investigation: material 221825 is manufactured by rehydrating the media components with usp purified water, and thoroughly mixing until a homogeneous solution is obtained.The tubes are filled, capped, torqued and then labeled by machine per standard operating procedure (sop).The tubes are terminally autoclaved in an air over pressure (aop) autoclave, per manufacturing instructions, using a validated cycle.Post autoclaving, tubes are packaged into final shipping configurations.The batch history record review for batch 1035051 was satisfactory and no quality notifications were generated during manufacturing and inspection.Formulation, filling, and autoclaving process were within specifications.Qc inspection and testing were satisfactory at time of release.The complaint history was reviewed, and no other complaint has been taken on this batch.Retention samples from batch 1035051 (10 tubes) were available for investigation.Each tube (10/10) showed no signs of defect or contamination from visual inspection.For investigation, performance testing was performed on inhibiting the growth of bacteria.All performance testing was satisfactory the media does inhibit the growth of bacteria.The negative control remained negative for seven days of incubation.Additional testing was also performed on one uninoculated tube.One uninoculated tube was incubated at 20-25 degrees celsius for a seven-day incubation period.At the end of seven days there was no microbial growth observed.One photo was received to assist with the investigation.The photo shows a partial carton from batch 1035051 carton number 007.No returns were received to assist with the investigation.The complaint cannot be confirmed by the photo provided or from the testing of the retention sample.Bd will continue to trend complaints for performance.
 
Event or Problem Description

Brand Name
BD BBL¿ SABOURAUD DEXTROSE AGAR SLANTS WITH CHLORAMPHENICOL
Common Device Name
CULTURE MEDIA, SELECTIVE AND DIFFERENTIAL
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
katie swenson
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key12124190
Report Number1119779-2021-01120
Device Sequence Number14335094
Product Code JSI
UDI-Device Identifier30382902218259
UDI-Public30382902218259
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/05/2022
Device Model Number221825
Device Catalogue Number221825
Device Lot Number1035051
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/08/2021
Supplement Date Received by Manufacturer01/27/2022
Initial Report FDA Received Date07/06/2021
Supplement Report FDA Received Date02/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown